I have been taking oxycodone 160mg per day for 3 years...I just today took my first dose of Subutex and let me tell you all....I was amazed that I did NOT have one symptom of withdrawl, not one ache or any anxiety at all! I took my last dose of oxy at 6am this morning at 11am I took my first dose 4mg/8mg broke in half of Subutex. I have since taken nothing and have still not experienced any signs of withdrawl. I have been going out of my mind thinking about what symptoms I would go though...restless leg, leg cramps, diarrhea, cold sweats....you name it I was gonna go though it! But with Subutex not an outward symptom of any kind!! I am truley amazed. Subutex is literally a miracle drug....I urge all of you out there to give it a try and rest assured you will not experience the ugliness of withdrawl at all!!! I am a Subutex believer!
Thats nice to hear but I am switching from methadone and not so sure my transition will be as pleasant but thats good you were able to do it comfortably. Most people complain so much it makes people scared to start it
I agree with zoiegrace. I was on suboxone for addiction to fentenyl and vicodin. I was on the suboxone for about 3 years. I went from 16mg to 1 mg taper. I, also, thought it was a miracle drug. Let me tell you that the longer you stay on it, the harder it is to get off of. It is bone soluable, like methadone and fentenyl. Meaning, it has a loonnng half-life. Meaning the withdrawls last longer. I have been off suboxone for a year and a half, and I still have intermittent withdrawl symptoms. This is not to discourage anyone from taking this for addiction, however, be careful. It is MANY times stronger than morphine and very very addictive. In my experience, being on it for a short time is best unless you are unable to stay clean and plan on being on it for life. I hope you stay clean and are successful. I can relate, as I would have done anything to get off the patches and vicodin. I was on them for ten years....Addiction is so hard. Prayers to you.
Num, congrats on getting off subs. I too was decieved into thinkin it was a miracle drug, and has cost me many things. getting off in the worst WDS EVER,
for months. So people please be aware if you think this is a miracle drug, good, if you want to use drugs and can't stop, But if you coming off something easy like percs,vics, etc, don't use subs, tough it out now, or later, and later is the worst mistake I ever made.
Wishing everyone good luck in whatever path you choose.
The Following User Says Thank You to zoiegrace For This Useful Post: num1laur (04-05-2012)
Hello, di you start taking meds for pain?I have a lot of pain but will only take ultram 50mg times 8 a day. I find these to be very physically addictive. If I don't take a dose then the pain is very strong, even when I don't have back and leg pain. I can't get of this medication I have been taking for over 6 years and all given by a doctor. I get from pain management doctor. I refuse to take any opiates,but now not sure. Hard to explain how I feel without ultram. If there is someone online who takes this med please reply. Thanks for your time.
I, too, was on ultram.(and everything under the sun) For pain prescribed by a pain management doc. I do understand how you feel when you don't take them. Even though they aren't classified as a "true" opiate, they work the same on your receptors in your brain. If you truly need them for pain, that's one thing, and if you're taking them as prescribed. Getting off of them is just as hard as getting of percs or vics unfortunately..... Also, you stated the pain gets worse without them. You could be getting rebound pain, maybe ask your doc if that could be the case. Also, 50mg 8x a day seems like an awfully high dose. Ususlly they don't like to go over 200mg a day, as it could be dangerous. That's what my doctors all told me. I have 4 nurses in my family and they said the same thing. Be careful.
Hi Veno, sorry to tell you MDs don't know crap. Ultram or tramadol is very addicting and if you are taking 400mg a day, you are addicted.
You may get rebound pain, pain that is worse when you miss a dose. If you NEED the pain med, take it. it's the same as taking a narcotic. Mds will say its not, but read and you will find many people addicted.
I was in PM, I didn't take the pain med to get high, just to survive and live a "normal" life. Not sure what you question is. If you've been in PM and need it, thats one thing. If you are taking it for other reasons, thats a decision you must make. Do you want off? if not continue with your MD.
Wishing you the best and post when, why etc and more people can help.
Thank you all for your post, I do understand 400mg of ultram is not good. But there are times when I become very busy at work and forget to take the ultram. A sudden feeling of yawning and my mouth with start to fill with saliva and then the severe pain kick's in. My lower back and legs start to feel heavy and painful. I do want off ultram, but then what? The pain is real,but I do wonder if I take the meds to get high. But then I realize if feeling high is feeling pain free, then yes I need then to function. I am addicted to feeling pain free. I have taken hydrocodone in place of the ultram and they do not work to take away the pain as well or even at all. Some of the side effects of ultram are starting to bother me. Memory loss, hard to concentrate on others conversations. Loss of thought in the middle of my own conversation and Some blurred vision. Please if anybody has a comment please post. Thanks!!
I don't think those side effects sound right. Did they just start? I think you need to tell your doc. The yawning, etc that you are experiencing are the starts of withdrawls. So is the pain. I wonder if you could taper down and use motrin while you're doing it? I have had more withdrawls and relapses than I can count, and when I finally got off the suboxone a year and a half ago, I went into it with a plan. That's totally key if you want to get off opiates. If you want to talk more about this lemme know. In the mean time, I don't know what condition you suffer from that causes your pain, but is there an alternative? Like I said if you really want off, I will talk to you about it. If you ask your doc, he's likely to switch you to an opiate. They do that because they don't care. I don't trust alot of docs, as they are the cause of my addiction problems in the first place. By the way, that high of a dose can cause seizures. Please be careful cause this drug can be so dangerous.
To num1laur, I know these effects sound weird. But the yawning and heavy saliva are just a start to the weirdness. I get tired,pain,saliva,overall heaviness in the legs. Almost unable to function. I started on the ultram about one year before my lower back operation. The operation was to remove a disc that became supplicated. The operation took six hours and was suppose to only take two hours. My grandmother was very upset that it was taking so long to complete. After the operation I complained of having pain but the nurses said that was normal after a operation. The next morning the nurse got me up to walk. When we returned to the room the nurse said the my mattress had deflated. Wow I was upset, I was laying on a mental frame with metal bars boring into my lower back where my staples are. My grandmother asked,why did the operation take so long. The doctor replied "your grandson is a little over weight so the x ray had a hard time to see the nerves." I did not believe him but what could I do,by the time I healed two months went by. He sent back to work 45 days after the operation. I thought it was to soon but I was passive. My pain doctor said my nerves are being pinched or obstructed by the scare tissue. So I live with severe pain to my legs and butt both sides. The area I live in has a bad rep for drug use illegal. So the ultram is what I have and 400mg a day is what I need. I go for as long as I can in the morning before taking. I lay in bed rolling around trying to find a way to fall asleep because of the aching pain in both of my legs. I wake up after 3 or 4 hours of sleep feeling like I have been hit in the back with a sledge hammer. Bent over and walking like i"m 70 years old. I don't think I can explain how bad things can get,almost unbearable. Thanks for your post they help.
aw. That sux and I'm sorry you have to go through all this. If you don't mind, what's your age? You sound too young to be going through this. Here's my advice: lyrica. Did you ever hear of that drug? It's specifically for nerve pain, only mildly addictive, AND IT WORKS. Why should you have to lay in pain, delaying your meds. You have a MEDICAL CONDITION. You aren't an addict. Dependent, maybe. Getting high, I doubt it. Anyhow, look up lyrica, then ask your doc. Seriously. The ultram isnt gonna do alot for what you have. And I know this because my ex-husband had the same thing and vics didn't work percs didnt work, oxys didn't even work. Lyrica worked. Geez I'm so sorry ur going through all this.
The Following User Says Thank You to num1laur For This Useful Post: veno0881 (04-06-2012)